How the interaction occurs:
The cause of the interaction is not known. Your pain medicine may decrease the effects of your gout medicine.
What might happen:
The uric acid levels in your blood may increase and cause a gout attack.
What you should do about this interaction:
If you experience a gout attack, contact your doctor. It may be necessary to adjust the dose of your pain medicine or change you to a different medicine. This interaction usually is a problem only if you take large doses of aspirin or aspirin-like medicine.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Brooks CD, Ulrich JE. Effect of ibuprofen or aspirin on probenecid-induced uricosuria. J Int Med Res 1980;8(4):283-5.
2.Pascale LR, Dubin A, Bronsky D, Hoffman WS. Inhibition of the uricosuric action of benemid by salicylate. J Lab Clin Med 1955 May;45(5):771-7.